Quality of life on Sustiva...
Nov 28, 2000
Back in April, I convinced my doctor to switch me from d4t, 3tc, and Crixivan to d4t, 3tc, and Sustiva. About 3 months after switching, I started getting regular problems like colds, eye infections, constant increased fatigue, and more problems with fungal infections. Though my cell count is about 400 and my viral load is undetectable, I find my health isn't as stable as it was on my previous combination.
Is it possible that some people may not do well on protease sparing regiments? I really don't want to go back to a Crixivan combination because of a "fatty liver" that I was developing. Do you have any suggestions...thank you.
Response from Dr. Boyle
The studies to date indicate that patients on Sustiva-based HAART do just as well, virologically and immunologically, as patients on Protease Inhibitor-based HAART (including Crixivan). I presume your viral load and CD4 count/percentage/ratio have remained stable following the switch to Sustiva (since you don't mention them as a problem) and I suspect your problems are not related to the change to Sustiva. You should discuss further evaluation with your doctor and consider appropriate prophylaxis and/or a change of antiretrovirals (despite the above), especially if you are having fungal infections (although you don't specify the nature of these) suggesting progression of HIV disease. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Rectal Bleeding Mean I Have Hiv?
- Is Night Sweats A Symptom Of Acute HIV Infection?
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- A List Of All The Names Of Medicines For Std
- Can Chlamydia Cause White Cell In Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.